What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 14, 2:07 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 14, 2:07 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
307 PM EDT Tue Jun 14 2022
.SYNOPSIS...
High pressure will extend down from the north Wednesday into
Thursday with temperatures down closer to normal, but still very
warm. A brief warmup on Friday will be followed by a cold front
bringing relatively cooler and drier weather for the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
The near term has been extremely complex, especially with an old
outflow boundary moving south across the forecast area today with
implications on POPs and temperatures/heat indices. Additionally the
HRRR has had a hard time reconciling the convection along this
boundary which approached severe limits across the far southern
zones. Big questions remain about the upstream convection across
south central Virginia diving southward. If these storms hold
together they could mainly impact eastern NC and clip portions of
southeast NC. In addition they will be moving into an area with
lower dewpoints in the wake of the aforementioned outflow. At this
time will maintain 20-30 POPs (highest across the northeast zones)
through the evening, then improving conditions overnight.
The surface trough will move off the coast overnight allowing winds
to veer to a NE-Ely direction during Wednesday with a weak surface
ridge setting up along the Mid-Atlantic and Carolina coasts. The
onshore flow will help limit the heat index along the coastal areas
however, the heat index may approach Heat Advisory criteria again
along/near the I-95 corridor. Also, could see isolated to widely
scattered showers and tstms in this area.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Not a lot of changes in order for the short term/end of
the work week period. Mid level ridging will be in control once again
Thursday but will begin to make its move west based on what is
seemingly a relentless volley mid level shortwaves moving across the
eastward extent of the feature. The most active of these features
will move across Friday with a surface cold front moving across.
Pops remain in the low chance range. Temperature guidance has cooled
ever so slightly and there may not be a need for a headline Thursday
with lower dewpoints probably playing more a role. A Heat Advisory
may be needed Friday but a little more uncertainty at this point.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High and dry for the extended period as the area will be under
the influence of a broad cyclonic flow aloft. High pressure at
the surface will slowly build in from the north as well. The
highlight of the temperature forecast will be highs only in the
middle 80s or so Sunday with a couple of cool mornings, Sunday
and Monday. Some guidance is showing numbers in the upper 50s
but for now the official forecast leans a little warmer.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Strong thunderstorms along the outflow pushing across portions of
northeast SC should not pose any problems to the terminals through
19Z. Additional convection is possible but confidence is low at this
time with HRRR guidance not overly supportive of anything
significant. As a result, only highlighted a short window of VCTS for
later this afternoon into the early evening hours. Otherwise, VFR
conditions are expected to prevail through much of this forecast
period.
Extended Outlook...Early morning fog/stratus through Thursday cannot
be entirely ruled out but confidence is low at this time. Mainly
isolated showers/thunderstorms are possible each afternoon.
&&
.MARINE...
Through Wednesday:
Outflow moved from north to south across the
waters and has temporarily skewed the wind fields early this
afternoon. Southwesterly flow is expected across all of the waters
during this afternoon and evening. The flow will veer to an offshore
direction tonight in the wake of the surface trough, then from a
northeast direction Wednesday morning as a weak ridge builds in from
the Mid-Atlantic coast. Additional veering to an onshore direction
is expected by Wednesday afternoon. Seas will average 3 ft through
Wednesday.
Wednesday Night through Sunday:
Benign wind fields will remain in place across the waters
Thursday with a modest flow with wind speeds around ten knots at
best with a southerly component. A more pronounced southwest flow of
10-15 knots will develop Friday and may increase to 15-20 knots
briefly. For the weekend a brief offshore flow will develop in the
wake of a decent cold front but northeast winds will be the main
nature of the winds. Significant seas will be 2-4 feet at their peak
coinciding with the stronger winds Friday and early Saturday
otherwise moreso around two feet.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 8 PM EDT this evening for SCZ017-023-024-
032-033-039-054>056-058-059.
NC...Heat Advisory until 8 PM EDT this evening for NCZ087-096-099-
105>110.
Coastal Flood Advisory from 9 PM this evening to 1 AM EDT
Wednesday for NCZ107.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...SRP
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...SRP
MARINE...SHK/SRPHazardous weather outlook, Jun 14, 1:14 PM EST, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
214 PM EDT Tue Jun 14 2022
NCZ087-096-099-105-109-151000-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-
214 PM EDT Tue Jun 14 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, there is a slight risk for severe thunderstorms this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Heat indices of 105 are possible Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
SCZ017-023-024-032-033-039-055-058-059-151000-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
214 PM EDT Tue Jun 14 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast South Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, there is a slight risk for severe thunderstorms this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Heat indices of 105 are possible Wednesday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ110-151000-
Coastal Brunswick-
214 PM EDT Tue Jun 14 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Moderate Risk of Rip Currents.
Heat Advisory.
Additionally, there is a slight risk for severe thunderstorms this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ106-108-SCZ054-056-151000-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
214 PM EDT Tue Jun 14 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Additionally, there is a slight risk for severe thunderstorms this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ107-151000-
Inland New Hanover-
214 PM EDT Tue Jun 14 2022
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Coastal Flood Advisory.
Additionally, there is a slight risk for severe thunderstorms this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Heat indices of 105 are possible Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
AMZ250-252-254-256-151000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
214 PM EDT Tue Jun 14 2022
This Hazardous Weather Outlook is for the adjacent Coastal Waters.
.DAY ONE...This afternoon and tonight.
Strong thunderstorms are possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
29
In the hours before
Special weather statement, Jun 14, 10:21 AM EST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1121 AM EDT Tue Jun 14 2022
NCZ099-109-SCZ059-141545-
Inland Brunswick NC-Columbus NC-Northern Horry SC-
1121 AM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of west central
Brunswick, central Columbus and northeastern Horry Counties through
1145 AM EDT...
At 1120 AM EDT, Doppler radar was tracking a strong thunderstorm near
Whiteville, moving southeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whiteville, Tabor City, Bethel, Lake Waccamaw, Makatoka, Freeland,
Hallsboro, Cherry Grove, Nakina, Redbug, Old Dock, Mollie, Exum,
Bughill, Sidney, Clarendon, Williams, Pireway, Dulah and Ash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3411 7840 3396 7867 3396 7869 3424 7899
3440 7850
TIME...MOT...LOC 1520Z 327DEG 23KT 3429 7873
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHKSpecial weather statement, Jun 14, 10:34 AM EST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1134 AM EDT Tue Jun 14 2022
SCZ032-033-039-141600-
Marion SC-Williamsburg SC-Florence SC-
1134 AM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of eastern Florence,
west central Marion and northeastern Williamsburg Counties through
NOON EDT...
At 1134 AM EDT, Doppler radar was tracking a strong thunderstorm over
Claussen, or 8 miles southeast of Florence, moving south at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake City, Johnsonville, Pamplico, Hyman, Hannah, Effingham, Poston,
Francis Marion University, Friendfield, Claussen, New Hope,
Evergreen, Kingsburg, Scranton, Coward and Lake City Community
Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 7988 3419 7973 3421 7956 3381 7938
TIME...MOT...LOC 1534Z 358DEG 31KT 3411 7965
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
IIISpecial weather statement, Jun 14, 11:05 AM EST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1205 PM EDT Tue Jun 14 2022
SCZ032-039-141630-
Williamsburg SC-Florence SC-
1205 PM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of south central
Florence and northeastern Williamsburg Counties through 1230 PM
EDT...
At 1204 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hannah, or 8 miles east of Lake City, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pamplico, Hemingway, Indiantown, Henry, Hannah and Stuckey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3397 7972 3399 7951 3368 7943 3366 7977
TIME...MOT...LOC 1604Z 355DEG 26KT 3391 7961
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
III/LEWSpecial weather statement, Jun 14, 11:42 AM EST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1242 PM EDT Tue Jun 14 2022
SCZ039-055-056-141715-
Coastal Georgetown SC-Williamsburg SC-Inland Georgetown SC-
1242 PM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of west central
Georgetown and central Williamsburg Counties through 115 PM EDT...
At 1242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Morrisville, or 12 miles east of Kingstree, moving south at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andrews, Lambert, Sampit, Graves, Trio, Warsaw, Earle, Nesmith,
Morrisville and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3328 7961 3329 7963 3330 7966 3332 7970
3332 7974 3333 7975 3369 7973 3374 7953
3332 7932 3327 7957
TIME...MOT...LOC 1642Z 342DEG 34KT 3365 7961
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHKSpecial weather statement, Jun 14, 12:15 PM EST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Wilmington NC
115 PM EDT Tue Jun 14 2022
SCZ039-055-141745-
Williamsburg SC-Inland Georgetown SC-
115 PM EDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of southwestern
Georgetown and south central Williamsburg Counties through 145 PM
EDT...
At 115 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sampit, or 10 miles west of Georgetown, moving south at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lambert, Sampit and Graves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3324 7946 3323 7947 3324 7947 3324 7948
3325 7948 3324 7949 3325 7955 3327 7955
3326 7956 3327 7956 3328 7961 3331 7969
3338 7973 3349 7929 3345 7928 3339 7934
3321 7945
TIME...MOT...LOC 1715Z 342DEG 42KT 3342 7946
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHK